Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 93, NWS Des Moines, IA

June 19, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2009, 6:24 AM CDT for 4 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 6:24 AM CDT (11:24 UTC)
Expired
Jun 19, 2009, 7:15 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:55 AM CDTHAIL 0.753 Sw Gilman, IAPEA TO PENNY HAIL...DELAYED REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:13 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4835 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
7.1
Supercell composite
59.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 191124
SVRDMX
IAC099-127-157-171-191215-
/O.NEW.KDMX.SV.W.0093.090619T1124Z-090619T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 715 AM CDT

* AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES
  EAST OF BAXTER...OR 33 MILES NORTHEAST OF DES MOINES...AND WAS
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILMAN BY 640 AM CDT...
  CHELSEA AND HARTWICK BY 710 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.

&&

LAT...LON 4174 9323 4186 9325 4188 9290 4194 9230
      4174 9230
TIME...MOT...LOC 1124Z 265DEG 40KT 4182 9305

$$
2 follow-up statements
000 
WWUS53 KDMX 191143
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
643 AM CDT FRI JUN 19 2009

IAC099-127-157-171-191215-
/O.CON.KDMX.SV.W.0093.000000T0000Z-090619T1215Z/
TAMA IA-MARSHALL IA-JASPER IA-POWESHIEK IA-
643 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN POWESHIEK...NORTHEASTERN JASPER...SOUTHEASTERN MARSHALL
AND SOUTHERN TAMA COUNTIES...

AT 641 AM CDT...TRAINED SPOTTERS CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GILMAN...OR 
37 MILES WEST OF MARENGO...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AND HARTWICK BY 710 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

&&

LAT...LON 4174 9296 4187 9298 4188 9290 4194 9230
      4174 9230
TIME...MOT...LOC 1142Z 265DEG 40KT 4183 9278

$$

KINNEY
000 
WWUS53 KDMX 191208
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT FRI JUN 19 2009

IAC099-191217-
/O.CAN.KDMX.SV.W.0093.000000T0000Z-090619T1215Z/
JASPER IA-
708 AM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA.

LAT...LON 4177 9230 4179 9277 4189 9277 4194 9230
TIME...MOT...LOC 1207Z 262DEG 38KT 4187 9263

$$

IAC157-171-191215-
/O.CON.KDMX.SV.W.0093.000000T0000Z-090619T1215Z/
TAMA IA-POWESHIEK IA-
708 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN POWESHIEK AND SOUTHERN TAMA COUNTIES...

AT 706 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 13 MILES WEST OF CHELSEA...OR 30 MILES WEST OF
MARENGO...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA BY 715 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

&&

LAT...LON 4177 9230 4179 9277 4189 9277 4194 9230
TIME...MOT...LOC 1207Z 262DEG 38KT 4187 9263

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:01 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 4:01 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT THU JUN 18 2009

.SYNOPSIS...
LONG WAVE TROUGH MOVING THROUGH THE ROCKIES EARLY THIS MORNING.
130KT SPEED MAX OUT AHEAD CENTERED OVER SD WITH RIGHT ENTRANCE
REGION AIDING UVM OF APPROACHING NE MCS.  SHORT WAVE MOVING FROM CO
INTO NE ALSO HELPING LIFT WITH PLENTY OF FORCING STILL UPSTREAM.
MUCAPES 3-5K J/KG ACROSS IA WITH KADU RUC/LAPS SOUNDINGS AHEAD OF
MCS SHOWING ROOT OF CONVECTION ONLY SLIGHTLY ELEVATED...NO MORE THAN
900MB.  HAIL CAPES APPROACHING 1000 J/KG AT TIMES.  WITH FAIRLY
UNIDIRECTIONAL WSWLY WINDS...EFFECTIVE SHEAR IN WATCH AREA NOT TOO
EXTREME WITH RELATIVELY WEAK SR INFLOW.  09Z SFC ANLYS PLACES FRONT
FROM NRN KS ACROSS OMA METRO TO NEAR MSP METRO...WITH WARM FRONT
INTO WI FROM MSP WAVE.

&&

.DISCUSSION...
OBVIOUS PRIMARY QUESTION WILL BE CONVECTIVE TRENDS NEXT 18 HOURS OR
SO.  AIRMASS CERTAINLY THERMODYNAMICALLY FAVORABLE FOR SEVERE
WEATHER AND LARGE HAIL EARLY THIS MORNING...BUT THIS HAS NOT BEEN
REALIZED YET FOR SOME REASON.  ONLY A FEW SVR WIND GUSTS IN SERN NE
RECENTLY.  SHEAR AND INFLOW MAY BE SUFFICIENTLY LACKING TO GET
THINGS TOO ORGANIZED.  RECENT NAM/RUC RUNS ALSO POINT TOWARD
ELEVATED CIN INCREASING TOWARD 12Z SO THIS MAY END UP BEING MORE OF
A HEAVY RAIN THREAT RATHER THAN SVR.  HEAVY RAIN PARAMETERS ARE
PEGGED THOUGH WITH STRONG MOISTURE TRANSPORT ON 310K SFC SO THIS
WILL BE A CONCERN FOR SEVERAL HOURS UNTIL LLJ VEERS EVEN MORE.  HAVE
ADDED HEAVY RAIN WORDING ALONG WITH SVR.

FRONTAL BOUNDARY AND CONVERGENCE SHOULD SAG SWD TODAY WITH QUESTION
TURNING TOWARD REDEVELOPMENT.  CONFIDENCE IS NOT THE GREATEST AND
DEPENDS ON LONGEVITY AND MOVEMENT OF CURRENT MCS...BUT FAVORED
SCENARIO IS FOR MORE DEVELOPMENT OVER SRN IA DURING PEAK HEATING
QUICKLY EXITING INTO MO AND IL BY EARLY EVENING.  LOOKS LIKE SRN IA
WILL GENERALLY REMAIN UNAFFECTED BY MCS...BUT OUTFLOW MAY PUSH
CONVERGENCE AREA SOUTH DIMINISHING THREAT ACROSS NRN AND WRN FRINGES
OF CURRENT SPC MODERATE OUTLOOK.

LOOKING INTO THE WEEKEND HAVE PUSHED TIMING UP OF POPS.  GFS HAS NOT
BEEN PERFORMING THE BEST LATELY SO FAIRLY SIMILAR 12Z ECMWF/00Z NAM
SOLUTIONS WILL BE FOLLOWED.  THIS BRINGS SRN PLAINS SHORT WV INTO MO
VALLEY SAT NIGHT LIFTING INTO NRN IA SUN.  IF SOME CONSISTENCY
CONTINUES...POPS WILL HAVE TO BE RAISED EVEN FURTHER.  NO CHANGES TO
POP/WX BEYOND MON.  STAYED CLOSE TO TEMP GUIDANCE OUTSIDE OF WARMER
END OF THINGS TOWARD NAM MOS SUN.

&&

.AVIATION...19/06Z
THUNDERSTORMS TRYING TO DEVELOP ALONG THE EDGE OF A CAPPING
INVERSION OF WARM AIR ALOFT.  CURRENTLY CELLS ARE STRUGGLING BUT
EVENTUALLY STORMS WILL DEVELOP.  STORMS SHOULD EVOLVE IN EARNEST BY
08Z ALONG A LINE FROM N OF KALO TO S OF KFOD TO KOMA THEN SINK S
ACROSS THE REMAINDER OF THE TAF LOCATIONS THROUGH FRIDAY AS AN UPPER
LEVEL SYSTEM PUSHES ACROSS THE REGION.  STRONG TO SEVERE STORMS ARE
EXPECTED THROUGH FRIDAY IN A VERY MOIST AND UNSTABLE ATMOSPHERE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/RPK/FAB
Hazardous weather outlook, Jun 19, 6:07 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CDT FRI JUN 19 2009

IAZ050-061-062-073>075-083>086-094>097-201100-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS MORNING WITH
ADDITIONAL REDEVELOPMENT POSSIBLE LATER THIS AFTERNOON. THE BEST
SEVERE WEATHER THREAT WOULD BE DURING THE AFTERNOON AND EARLY
EVENING HOURS WHERE A MODERATE RISK OF LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO IS IN PLACE. THE STRONGER STORMS MAY
PRODUCE LOCALLY HEAVY RAINS AS WELL...WITH PONDING WATER ON ROADS
AND RAPID RISES IN SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY
NEXT WEEK...AND THEN AGAIN AROUND THURSDAY. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATER THIS AFTERNOON OR EARLY
THIS EVENING. AN EMERGENCY MANAGEMENT CONFERENCE CALL MAY BE
CONDUCTED LATER THIS MORNING.

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081-
082-092-093-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
MORNING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR THIS
AFTERNOON WITH A SLIGHT CHANCE OF MORE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY NEXT
WEEK...AND THEN AGAIN AROUND WEDNESDAY OR THURSDAY. THE SEVERE
WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

A FEW PERIODS OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE
AFTERNOON HOURS.

SMALL

In the hours before

Special weather statement, Jun 19, 5:05 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT FRI JUN 19 2009

IAZ046-047-059-191030-
BOONE-DALLAS-GREENE-
505 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...
SOUTHEASTERN GREENE AND WESTERN BOONE COUNTIES UNTIL 530 AM CDT...

AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF JEFFERSON...OR 42 MILES
NORTHWEST OF DES MOINES...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DAWSON BY 510 AM CDT.
  RIPPEY...GRAND JUNCTION AND PERRY BY 515 AM CDT.
  BERKLEY BY 520 AM CDT.
  BEAVER BY 525 AM CDT.
  OGDEN BY 530 AM CDT.

KINNEY
Special weather statement, Jun 19, 5:24 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CDT FRI JUN 19 2009

IAZ046>048-059-060-191100-
BOONE-DALLAS-GREENE-POLK-STORY-
524 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...NORTHERN DALLAS...
NORTHWESTERN POLK...SOUTHEASTERN GREENE AND WESTERN STORY COUNTIES
UNTIL 600 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN TO 5 MILES
NORTH OF WOODWARD TO DALLAS CENTER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FRASER AND WOODWARD BY 530 AM CDT.
  BOONE AIRPORT...LUTHER AND BOONE BY 535 AM CDT.
  MADRID AND GRANGER BY 540 AM CDT.
  GRIMES BY 545 AM CDT.
  SAYLORVILLE LAKE...SLATER...SHELDAHL AND POLK CITY BY 550 AM CDT.

KINNEY
Local storm report, Jun 19, 5:40 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     TSTM WND DMG     GRAY                    41.84N 94.98W
06/19/2009                   AUDUBON            IA   TRAINED SPOTTER

            STRONG STRAIGHT LINE WINDS. SPARKING TRANSFORMERS AND
            TREE BRANCHES DOWN. LARGE BRANCHES DOWN ACROSS TOWN AND
            IN YARD. TREE FELL ON CAR AND TRUCK. DELAYED REPORT.

&&

SMALL
Local storm report, Jun 19, 6:02 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     NON-TSTM WND DMG BOONE                   42.05N 93.88W
06/19/2009                   BOONE              IA   LAW ENFORCEMENT

            BRANCHES OF UNKNOWN DIAMETER DOWN WITH DAMAGE TO A
            PORTION OF A SOFFET ON A BANK DRIVE THROUGH.

&&

RK
Local storm report, Jun 19, 6:09 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
06/19/2009  E60 MPH          STORY              IA   TRAINED SPOTTER

            BRANCHES DOWN.

&&

RK
Local storm report, Jun 19, 6:24 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND DMG     2 NW MAXWELL            41.91N 93.43W
06/19/2009                   STORY              IA   TRAINED SPOTTER

            SEVERAL 6 INCH OR GREATER DIAMETER TREE LIMBS SNAPPED OFF
            TOP OF TREES...A COUPLE LIMBS ARE NEARLY 20 FOOT LONG
            PIECES. ONE TREE KNOCKED DOWN POWERLINES.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:32 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie43 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningDMXCass37 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story48 min
Jun 19, 6:27 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama48 min
Jun 19, 6:40 AM CDTRiver Flood WarningDMXMadison, Warren48 hr
Jun 19, 7:14 AM CDTSevere Thunderstorm WarningDMXTama16 min
Jun 19, 3:09 PM CDTAreal Flood AdvisoryDMXClarke, Madison, Polk, Union, Warren3 hr
Jun 19, 3:13 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Decatur, Wayne59 hr
Jun 19, 3:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 19, 3:52 PM CDTAreal Flood AdvisoryDMXDavis, Jasper, Mahaska, Marion, Poweshiek, Wapello62 hr
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.